Thunderstorm Wind, Nye
- When
- June 24, 5:00 PM PST to 6:00 PM PST
- Where
- Nye County, 12.12 mi ESE of Tybo
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 38.303, -116.193
Station (PANN2) Pancake Raws, Elevation 5165 feet.
A mix of wet and dry thunderstorms produced multiple outflows, that led to one instance of a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A mix of wet and dry thunderstorms produced multiple outflows, that led to one instance of a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 24, 1:01 PM PST, 3 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 201 PM PDT Thu Jun 24 2021 .SYNOPSIS...Isolated to scattered thunderstorms will continue into the evening. Isolated thunderstorms are again expected on Friday, mainly for central and eastern Nevada. Saturday could see an isolated thunderstorm or two in the far eastern portions of central NV. Strong gusty winds are possible with any thunderstorm over the next few days. Fair weather returns this weekend along with a warming trend. Heat looks to reach near or record values starting next work week. && .SHORT TERM...Today through Saturday. A degrading upper level low continues to sit off the west today before getting picked up in the flow on Friday. The remnants of this low finally move out of the region on Saturday with a large amplified ridge settling across the west. This low will continue to shunt moisture across the silver state through today which will continue the scattered thunderstorms. These thunderstorms will be more wet in nature and can produce noticeable rainfall. Friday will see most of the moisture leave the area but there is still enough to cause thunderstorms in central and eastern NV. A few of these storms can still produce noticeable rainfall. Saturday will see fair weather across much of NV with only a isolated storm or two possible in far eastern portions of central NV. Any thunderstorms for the next few days will be capable of producing strong gusty outflow winds. Temperatures will hot with a warming trend starting on Saturday. Highs will be in the 80s to 90s today increasing to 90s on Saturday. .LONG TERM...Saturday night through next Thursday. Strong high pressure building in along the west coast, anchored over the Pacific NW and extending south through CA/NV, will bring much warmer temperatures to the region through the long term period. Well above normal temperatures will impact western portions of the CWA on Sunday, with Winnemucca reaching 100 degrees and Gabbs in NW Nye expected to reach 97. Central and eastern portions of the CWA will be cooler on Sunday, with upper 80s to mid 90s in most locations. Moisture and instability are minimal on Sunday, and as such, not expecting any thunderstorms, although there may be a little cumulus cloud development over portions of Northern Nye and White Pine Counties Sunday afternoon. Ridging over NV gradually strengthens early next week. Highs on Monday will warm by 2-4 degrees across the region. Warmest areas will again be in western portions of the CWA, with Humboldt County possibly reaching Heat Advisory levels. Rising temperatures in combination with mid-level moisture trapped under the strengthening ridge will result in building cumulus clouds over portions of central NV Monday afternoon. At this time not expecting any thunderstorms on Monday, however this may change. The trend continues on Tuesday, with 2-4 degrees of additional warming in most locations, with Heat Advisory conditions likely expanding across Humboldt County, east into Northern Lander and Eureka Counties. Storm-free conditions are expected to continue on Tuesday across northern NV, however the trend of increasing mid- level moisture and instability across central NV continues, with a mix of isolated wet and dry thunderstorms becoming more favorable across the southern half of the CWA. Warmer still on Wednesday, with Heat Advisory conditions likely across all of northern NV, including Humboldt County, Northern Lander and Eureka Counties, as well as Elko County where most valley locations are expected see highs in the low 100s. Thunderstorms activity on Wednesday expands further north, which may include nearly all of the CWA. Temperatures on Thursday are expected to be near or slightly cooler than Wednesday due to increased cloud cover. The trend of increasing mid-level moisture in combination with increased afternoon instability continues however. Surface dewpoints on Thursday are expected to reach into the mid 40s to low 50s, while at the same time Precipitable Water values climb above 3/4 inch, and in some areas approach 1 inch. This amount of moisture in combination with LIs currently progged int eh -1 to -4 range and CAPE of 200-400J/kg suggests periods of moderate to locally heavy rains are possible in some of the cells that develop. So, much needed wetting rains currently look possible next Thursday. && .AVIATION...VFR conditions expected through the period. Lingering TS activity into this evening across portions of northern and central NV, with best chances for VCTS being at the KELY and KEKO terminals. Clouds diminish later tonight. On Friday clouds redevelop over most of central NV with some isolated thunderstorm activity likely. Best chance for VCTS on Friday will be at KELY. Storms on Friday are expected to be south of KWMC KBAM and KEKO, and likely east or NE of KTPH. && .FIRE WEATHER...Thunderstorms continue across all fire zones today. Isolated to scattered thunderstorms coverage is expected to continue for the central to eastern NV zones through the evening before the storm dissipate. NW NV zones will remain isolated in coverage. These thunderstorms have transitioned and are more wet in nature now and should remain so through the rest of the day. Another round of isolated thunderstorms is expected in central to eastern NV Friday mainly impacting zones 425, 426, 427, 469, and 470. These thunderstorms are looking to be more of a mixed wet/dry in nature. A final round of isolated dry thunderstorms mainly in the mountains can occur again on Saturday for zone 425. All other zone look to have fair weather starting on Saturday with 425 following suit on Sunday. Extremely hot weather looks to take over all fire zones starting next week. && .CLIMATE...Another heatwave is expected starting in western Nevada on Sunday and spreading eastward into the remainder of Nevada on Monday. The heat will increase and continue into at least mid week and some records will likely be approached or broken. Heat advisories will be likely due to the extended time duration of the heat wave event. Please begin to make preparations for this extended period of heat. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM PDT this evening for Central Elko County-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. && 99/96/96/99
Special Weather Statement National Weather Service Elko NV 1222 PM PDT Thu Jun 24 2021 NVZ037-242000- Southern Lander County and Southern Eureka County NV- 1222 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER COUNTY UNTIL 100 PM PDT... At 1222 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Hickison Summit, moving south at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Hickison Summit. LAT...LON 3969 11682 3965 11660 3938 11662 3945 11696 TIME...MOT...LOC 1922Z 013DEG 11KT 3960 11674 96
Special Weather Statement National Weather Service Elko NV 1228 PM PDT Thu Jun 24 2021 NVZ037-041-242015- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV- 1228 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE AND SOUTH CENTRAL EUREKA COUNTIES UNTIL 115 PM PDT... At 1227 PM PDT, Doppler radar was tracking a cluster of strong thunderstorms 27 miles southwest of Pinto Summit, moving northeast at 5 mph. Wind gusts of 45 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of northern Nye and south central Eureka Counties. LAT...LON 3894 11647 3926 11645 3936 11611 3902 11613 TIME...MOT...LOC 1927Z 242DEG 5KT 3915 11627 99
Special Weather Statement National Weather Service Elko NV 1244 PM PDT Thu Jun 24 2021 NVZ035-242030- White Pine County NV- 1244 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE COUNTY UNTIL 130 PM PDT... At 1243 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Cherry Creek, moving south at 15 mph. Half inch hail, brief heavy rains, and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Cherry Creek. LAT...LON 3990 11520 3994 11489 3961 11472 3955 11533 TIME...MOT...LOC 1943Z 359DEG 19KT 3976 11506 96
Special Weather Statement
National Weather Service Elko NV
1253 PM PDT Thu Jun 24 2021
NVZ037-040-242045-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
1253 PM PDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER...NORTHWESTERN
NYE AND SOUTHERN EUREKA COUNTIES UNTIL 145 PM PDT...
At 1252 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Grass Valley to 11 miles
southwest of New Pass Summit. Movement was southeast at 20 mph.
Wind gusts 40 to 50 mph, brief heavy rains, and hail up to a half
inch will be possible with these storms.
Locations impacted include...
Eureka, Hickison Summit, Eureka Airport, Gillman Springs, New Pass
Summit, Kingston, Austin, Grass Valley, Mount Callaghan, Antelope
Peak, Bob Scott Summit and Railroad Pass.
LAT...LON 3939 11769 3943 11767 3943 11764 3947 11765
3949 11760 3952 11759 3953 11749 3963 11746
3994 11653 3958 11583 3948 11588 3916 11710
3916 11731
TIME...MOT...LOC 1952Z 301DEG 42KT 3977 11646 3945 11765
96Special Weather Statement National Weather Service Elko NV 120 PM PDT Thu Jun 24 2021 NVZ035-242100- White Pine County NV- 120 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 200 PM PDT... At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Schellbourne, moving east at 15 mph. Wind gusts of 45 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of east central White Pine County. LAT...LON 3958 11466 3972 11462 3971 11432 3947 11438 TIME...MOT...LOC 2020Z 277DEG 12KT 3963 11455 99
Special Weather Statement National Weather Service Elko NV 210 PM PDT Thu Jun 24 2021 NVZ036-037-242145- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 210 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 245 PM PDT... At 209 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles northeast of Grass Valley. this storm was nearly stationary. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Eureka County. LAT...LON 3997 11628 4004 11650 4024 11646 4015 11601 TIME...MOT...LOC 2109Z 202DEG 2KT 4008 11636 91
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Station (PANN2) Pancake Raws, Elevation 5165 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2021Every state in 2021This day in weather historyWarnings in Nevada, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956141.